Alert archive / Ohio / Small Craft Advisories in 2017
Small Craft Advisory 22, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Feb 27, 2017, 3:34 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2017, 3:34 AM EST (08:34 UTC)
- Expired
- Feb 27, 2017, 9:46 AM EST
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
296 WHUS71 KCLE 270834 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 334 AM EST MON FEB 27 2017 LEZ148-149-271500- /O.NEW.KCLE.SC.Y.0022.170227T0834Z-170227T1500Z/ LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 334 AM EST MON FEB 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS...SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL DECREASE TO 5 TO 15 KNOTS BY LATE MORNING. * WAVES/SEAS...WAVES OF 3 TO 4 FEET WILL SUBSIDE TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
1 follow-up statement
434 WHUS71 KCLE 271446 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 946 AM EST MON FEB 27 2017 LEZ148-149-271600- /O.CAN.KCLE.SC.Y.0022.000000T0000Z-170227T1500Z/ LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 946 AM EST MON FEB 27 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW CRITERIA AND THE ADVISORY HAS BEEN CANCELLED.. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Feb 27, 3:09 AM EST, 25 minutes earlier.
Area forecast discussion, Feb 27, 3:09 AM EST, 25 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
309 AM EST Mon Feb 27 2017
.SYNOPSIS...
An upper level disturbance will track east through the Ohio valley
today as high pressure settles off the Atlantic coast. Low pressure
will develop over the central Plains Monday night and track into the
upper Midwest Tuesday, lifting a warm front through local area the
area. The low will track into Quebec Wednesday bringing a cold front
east through the region.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Upper level disturbance will skirt across the Ohio valley today.
This may bring some precip chances to southern areas today, mainly
in the mid morning through early afternoon hours. Forcing and
moisture looks marginal across the area, with the better chances for
precip along the I-70 corridor. Will continue to maintain a slight
chance and perhaps very low chance pops today across the southern
third of the forecast area. Clouds cover will slowly build north
across the area through the day, especially across the southern half
of the area , with perhaps a thinner cloud deck and some more sun
along and north of a Findlay to Erie, PA line. Kept high
temperatures today fairly close to MOS guidance, leaning toward the
warmer MET, especially north.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
Active short term period begins warming temps across the area, as
developing low pressure over the central Plains and large ridge
centered over the western Atlantic brings return flow regime and
stout WAA into the lower Great Lakes. This will allow for
temperatures to approach 60 degrees across most locations Tuesday.
Maintained chance to likely pops across the area late tonight
through Tuesday as models continue to support rain shower chances as
the low approaches the Great Lakes and lifts a warm front through
the area. Some thunder is possible, especially Tuesday afternoon
through Tuesday night in the warm sector, so kept with a chance
thunder mention in the grids.
The low will track through the northern Great Lakes Tuesday night
with a developing low along the attendant cold front west of the
area. This front is expected to push through the area during the day
on Wednesday. Will maintain thunder chances and cat pops after
midnight Tuesday night through the day on Wednesday.
Falling temperatures behind the front will support a changeover to
snow across much of the area by Thursday morning. Best chances for
precip will be across northeast Ohio and northwest PA. Lake effect
may linger across the snow belt through the day on Thursday, with
850mb temps dropping to -13C, lingering synoptic moisture and a
period of west-northwest flow. Highs will struggle to get out of the
30s on Thursday.
Models still hinting at a clipper system tracking somewhere through
the Great Lakes and Ohio valley regions Thursday afternoon and
night. Differing solutions with respect to track and intensity of
the low precludes anything more than high chance pops at this point
for Thursday night.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
The long term begins Friday with both the GFS and ECMWF showing
an upper trough across the eastern lakes and a surface high
centered in Missouri. Models show 850mb temps around -14c which
will be low enough to generate some lake effect snow showers.
GFS forecast sounding on Bufkit showed a period of moderate
instability on Friday. During the day however the surface high
will be building and winds will be backing. Will however have
snow showers likely in the snow belt through the morning hours
dropping to chance pops for the afternoon. Friday night into
Saturday the high moves to the sern coast opening up the area to
warm advection on the back side of the high. Models trying to
generate overrunning moisture across the lakes extending into
northern Ohio and NWRN PA. For now however prefer to keep
forecast dry as this could end up being just a swath of
mid/upper level moisture as the approaching surface low will be
quite a distance away in south central Canada. The next
significant chance of precip will come Sunday night into Monday
as low pressure moves across the northern plains into the
western lakes.
&&
.AVIATION /06Z Monday THROUGH Friday/...
Low level wind shear a possibility for the rest of tonight
across the northern terminals TOL/CLE/ERI as low level jet cuts
across lower MI into Ontario. VFR conditions through the rest of
the night expected as high pressure continues to shift east
across the Appalachians. Mid clouds will begin to overspread the
area and thicken. Guidance showing ceilings will lower in the
afternoon as a weak system crosses southern OH. Have MVFR
ceilings across southern terminals after 18Z Mon. There may be a
sprinkle there. More of the terminals will transition to MVFR
ceilings for a time Monday evening as a wedge of low level
moisture shifts northward. With the south flow it may be hard to
get into CLE/ERI.
OUTLOOK...Areas on non-vfr Tuesday afternoon into Wednesday in
-shra and -tsra. Rain will turn to snow Wednesday night in non-
VFR conditions. Non-vfr possible again Thursday night and
Friday.
&&
.MARINE...
Will issue a small craft advisory for the Ashtabula and Erie
nearshore waters. Winds have actually increased a bit with Erie
gusting into the mid/upper 20s. With water temps in the 30s will
err on the side of caution. Winds however will be coming down
through the morning so will end it at 10 am. Today high pressure
will move east off the east coast as a cold front turns stationary
across the northern/central lakes. Tuesday developing low pressure
over the central plains will move northeast into southern Wisconsin.
A warm front will move north into Ohio and approach the west end of
the lake. The front will lift north of the lake Tuesday night
followed by a trailing cold front on Wednesday night. Would
anticipate the need for another small craft advisory Wednesday
afternoon/night as winds turn west and then northwest behind the
front. Advisory will likely last into Thursday. Another low will
cross the lake Friday possibly bringing advisory conditions back to
the lake.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 10 AM EST this morning for LEZ148-
149.
&&
SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt
SHORT TERM...Greenawalt
LONG TERM...TK
AVIATION...Oudeman
MARINE...TKHazardous weather outlook, Feb 26, 4:03 AM EST, 23 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 403 AM EST Sun Feb 26 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-270915- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 403 AM EST Sun Feb 26 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.